Open Access
Translator Disclaimer
May, 1984 Asymptotically Balanced Functions and Stochastic Compactness of Sample Extremes
L. De Haan, S. I. Resnick
Ann. Probab. 12(2): 588-608 (May, 1984). DOI: 10.1214/aop/1176993307

Abstract

Necessary and sufficient conditions are given under which all partial limit distributions for properly normalized sample extremes of i.i.d. random variables are proper and nondegenerate. In the process we study a new type of extended regular variation called asymptotic balance that should be useful in other contexts as well.

Citation

Download Citation

L. De Haan. S. I. Resnick. "Asymptotically Balanced Functions and Stochastic Compactness of Sample Extremes." Ann. Probab. 12 (2) 588 - 608, May, 1984. https://doi.org/10.1214/aop/1176993307

Information

Published: May, 1984
First available in Project Euclid: 19 April 2007

zbMATH: 0538.60025
MathSciNet: MR735855
Digital Object Identifier: 10.1214/aop/1176993307

Subjects:
Primary: 60F05
Secondary: 62G30

Keywords: sample extremes , stochastic compactness

Rights: Copyright © 1984 Institute of Mathematical Statistics

JOURNAL ARTICLE
21 PAGES


SHARE
Vol.12 • No. 2 • May, 1984
Back to Top